On recoverable and two-stage robust selection problems with budgeted uncertainty

Chassein, André and Goerigk, Marc and Kasperski, Adam and Zielinski, Pawel (2018) On recoverable and two-stage robust selection problems with budgeted uncertainty. European Journal of Operational Research, 265 (2). pp. 423-436. ISSN 0377-2217

[img]
Preview
PDF (paper)
paper.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial-NoDerivs.

Download (395kB)

Abstract

In this paper the problem of selecting p out of n available items is discussed, such that their total cost is minimized. We assume that the item costs are not known exactly, but stem from a set of possible outcomes modeled through budgeted uncertainty sets, i.e., the interval uncertainty sets with an additional linear (budget) constraint, in their discrete and continuous variants. Robust recoverable and two-stage models of this selection problem are analyzed through an in-depth discussion of variables at their optimal values. Polynomial algorithms for both models under continuous budgeted uncertainty are proposed. In the case of discrete budgeted uncertainty, compact mixed integer formulations are constructed and some approximation algorithms are proposed. Polynomial combinatorial algorithms for the adversarial and incremental problems (the special cases of the considered robust models) under both discrete and continuous budgeted uncertainty are constructed.

Item Type:
Journal Article
Journal or Publication Title:
European Journal of Operational Research
Additional Information:
This is the author’s version of a work that was accepted for publication in European Journal of Operational Research. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in European Journal of Operational Research, 265, 2, 2017 DOI: 10.1016/j.ejor.2017.08.013
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1800/1802
Subjects:
ID Code:
87346
Deposited By:
Deposited On:
14 Aug 2017 08:40
Refereed?:
Yes
Published?:
Published
Last Modified:
24 Nov 2020 05:27